CSN Login
Members Online: 11

chemo effects question

lfondots63's picture
lfondots63
Posts: 823
Joined: Jan 2006

Hi everyone,

So this is probably an over share but..... I'm on TAC to shrink my tumor. Good thing it is working but I'm having a strange effect from it. My eurethra is sore. Meaning hurts to touch or wipe. The doc said it is from the chemo. I'm wondering if anyone else has had this and what they have done to help the soreness. I do try to drink a lot of water. By the week before my next treatment it stops but is very annoying. I'm also getting blisters in my mouth. Guess I have to track the food that might be doing that. Unfortunately it might be spicy stuff which I love. Figures right?? Hugs to everyone on here!!

 

Lisa

Doe1504
Posts: 94
Joined: May 2013

I was told to rinse my mouth with salt, baking soda and warm water 3 x a day. That should help with the mouth sores. Good Luck!

coco2008's picture
coco2008
Posts: 406
Joined: May 2013

I have found that drinking a LOT of water - 3 liters per day - to dilute and flush the chemo drugs from my system, helped me to avoid a number od nasties including dehydration.  Unfortunately strong spices can burn the inside of your mouth.  (I tried spices in an attempt to find something I could taste.  The results were not pleasant.)

As far as your other problem is concerned, increasing fluids may improve this.  In the interim you might try getting a squirt bottle - like a plastic squeezable bottle with a spout on top.  You can use this to squirt the area as you pee to dilute this urine and also to rinse the area, and blot, not wipe, with flushable wet wipes.  This may help relieve your discomfort.

Hope this helps.

Sandy

Jobi's picture
Jobi
Posts: 211
Joined: Jan 2012

I found out that of course, the drugs affect every part of the body.  In fact, my ob-gyn had to give me small amounts of estrogen creme because my girl parts were suffering just as much as the rest of me.  My oncologist approved.

 

Hope this helps!

Dorene

LoveBabyJesus's picture
LoveBabyJesus
Posts: 1650
Joined: Jan 2011

I had this from AC. OUCH. It lasted a couple of weeks, maybe a little more. They gave me some cream to put there and it helped. I could not use soap because it irritated it more and it made it hurt a lot. Call your GYN and see if she can give you something to temporarily make you feel more comfortable.

DRINK TONS! And do NOT have sugar as this feeds the bacteria.

Feel Better Soon! Hugs

Faith_In_God
Posts: 76
Joined: Mar 2013

Spicy food during chemo caused burning to me too. The other ladies offered valuable advice; squirting bottle, drink plenty of water and rinsing your mouth after each meal.

Good luck Lisa

 

Faith

lfondots63's picture
lfondots63
Posts: 823
Joined: Jan 2006

The squirt bottle is a good idea.  Never thought of that.  Drinking is hard but I'm trying.  Eating is too.  Hugs to everyone here.

 

Lisa

VickiSam's picture
VickiSam
Posts: 8250
Joined: Aug 2009

I sucked on ice chips during chemo infusion - this I swear helped with mouth sores.   I also brushed & gargled with baking soda.  Changed my tooth brush every other week.

I hope and pray you find relief.

Strength, Courage and HOPE for a Cure.

Vicki Sam

camul's picture
camul
Posts: 2034
Joined: Dec 2010

These are se that I experienced with different chemos.  I always kept, non alcohol 'lady wipes', (baby wipes were perfect and soft), and did use a spray bottle.  For the mouth sores, I rinsed with Biotene and used their toothpaste or Tom's.  If you ask your onco, most have samples of the Biotene, which mine gave me.  It actually worked well for me.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network